Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 29, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 6:40 PM PDT for 4 counties in Nevada. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 6:40 PM PDT (01:40 UTC)
- Expired
- Jul 4, 2013, 7:15 PM PDT
- In force
- 35 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Churchill County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 28 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:24 PM PDT | TSTM WND GST 0 | 3 N Fernley, NV | SPOTTER ESTIMATED WIND GUSTS WITH THUNDERSTORM OVER 50MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2979 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS55 KREV 050140 SVRREV NVC001-019-029-031-050215- /O.NEW.KREV.SV.W.0029.130705T0140Z-130705T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 640 PM PDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA... NORTH CENTRAL LYON COUNTY IN WESTERN NEVADA... NORTHEASTERN STOREY COUNTY IN WESTERN NEVADA... EXTREME SOUTHEASTERN WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 715 PM PDT * AT 634 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF DERBY DAM...OR 14 MILES WEST OF LAHONTAN RESERVOIR... AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS AFFECTED INCLUDE...HAZEN...FERNLEY AND DERBY DAM. * THESE STORMS WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 32 AND 64. HEAVY RAIN WILL ALSO AFFECT ALTERNATE HIGHWAY 95 BETWEEN SILVER SPRINGS AND FERNLEY...AND ALTERNATE HIGHWAY 50. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 3981 11905 3963 11885 3939 11935 3953 11956 TIME...MOT...LOC 0138Z 240DEG 32KT 3952 11929 $$ MJD
2 follow-up statements
734
WWUS55 KREV 050206
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
706 PM PDT THU JUL 4 2013
NVC001-019-029-031-050215-
/O.CON.KREV.SV.W.0029.000000T0000Z-130705T0215Z/
CHURCHILL NV-STOREY NV-WASHOE NV-LYON NV-
706 PM PDT THU JUL 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR NORTH CENTRAL LYON...EXTREME SOUTHEASTERN WASHOE...EXTREME
NORTHEASTERN STOREY AND WEST CENTRAL CHURCHILL COUNTIES...
AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FERNLEY...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS AFFECTED INCLUDE...FERNLEY...WADSWORTH...FERNLEY -
TIGER FIELD AIRPORT AND FERNLEY SINK NEAR I-80.
* HAIL UP TO 3/4 INCH DIAMETER HAS BEEN REPORTED IN FERNLEY.
THIS STORM IS ALSO PRODUCING VERY HEAVY RAINFALL. WATCH FOR PONDING
OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.
LAT...LON 3963 11895 3948 11922 3962 11936 3972 11921
3978 11910
TIME...MOT...LOC 0205Z 231DEG 23KT 3961 11919
$$
MJD782
WWUS55 KREV 050221
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
721 PM PDT THU JUL 4 2013
NVC001-019-029-031-050226-
/O.EXP.KREV.SV.W.0029.000000T0000Z-130705T0215Z/
CHURCHILL NV-STOREY NV-WASHOE NV-LYON NV-
721 PM PDT THU JUL 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LYON...EXTREME
SOUTHEASTERN WASHOE...EXTREME NORTHEASTERN STOREY AND WEST CENTRAL
CHURCHILL COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS
THUNDERSTORMS AROUND FERNLEY HAVE SLOWLY WEAKENED. HOWEVER...A FLASH
FLOOD WARNING REMAINS IN EFFECT THROUGH 9 PM AS STRONG THUNDERSTORMS
WILL CONTINUE TO PRODUCE HEAVY RAIN...GUSTY WINDS...AND DEADLY
LIGHTNING THIS EVENING NEAR AND EAST OF FERNLEY.
LAT...LON 3963 11895 3948 11922 3962 11936 3972 11921
3978 11910
TIME...MOT...LOC 0206Z 231DEG 23KT 3961 11918
$$
MJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:24 PM PDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 4, 2:24 PM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 224 PM PDT THU JUL 4 2013 .SYNOPSIS... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS, HAIL, AND LOCALLY HEAVY RAIN SUFFICIENT TO CAUSE SOME MINOR FLASH FLOODING. THUNDERSTORM COVERAGE WILL BEGIN TO DECREASE FRIDAY AND CONTINUE TO DECREASE THROUGH THE WEEKEND. COVERAGE WILL BECOME LIMITED MAINLY EAST OF HIGHWAY 95 AND MONO COUNTY. HIGH PRESSURE BUILDS BACK IN EARLY NEXT WEEK CAUSING TEMPERATURES TO WARM. && .SHORT TERM... THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON INTO THE OVERNIGHT HOURS. THE ATMOSPHERE IS VERY UNSTABLE TODAY WITH THIS MORNING'S SOUNDING ALREADY SHOWING OVER 1400J/KG OF CAPE. IN ADDITION TO CONTINUED TRIGGERING FROM OUTFLOWS, LARGER SCALE FORCING WILL COME IN THE FORM OF A BOUNDARY DROPPING OUT OF OREGON ASSOCIATED WITH A TROUGH IN THE PACIFIC NORTHWEST. THIS BOUNDARY WILL HELP CONTINUE THUNDERSTORMS OVERNIGHT FOR THE VERY NORTHERN ZONES INCLUDING NORTHERN LASSEN AND WASHOE COUNTIES AS WELL AS EASTERN MODOC COUNTY. SOME JET SUPPORT WILL AID IN VENTILATION OF THESE STORMS ALLOWING THEM TO BECOME A LITTLE MORE ORGANIZED THAN THE CACOPHONY OF THE LAST FEW DAYS. IT WOULD BE REASONABLE TO EXPECT A VERY ISOLATED SUPERCELL OR CONVECTIVE COMPLEX DEVELOPING FROM THIS AFTERNOON'S STORMS CAPABLE OF PRODUCING STRONG WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. LARGE SCALE CONVERGENCE SHIFTS EASTWARD FRIDAY AND INTO THE WEEKEND. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL ALSO SHIFT EASTWARD MAINLY INTO CENTRAL AND EASTERN NEVADA. HOWEVER, THERE COULD STILL BE A FEW AFTERNOON BUILD-UPS FROM MONO COUNTY INTO WEST CENTRAL NEVADA. HAVE KEPT ISOLATED AFTERNOON THUNDERSTORMS IN THE FORECAST FOR AREAS IN EASTERN PERSHING/CHURCHILL/MINERAL AND MONO COUNTIES OVER THE NEXT COUPLE OF DAYS. WINDS INCREASE FRIDAY AND WILL BE A CONCERN FOR CHOPPY CONDITIONS ON AREA LAKES. THIS WILL BE ESPECIALLY TRUE FOR LAKE TAHOE AND PYRAMID LAKE WHERE THERE WILL BE AN INFLUX OF PEOPLE USING THESE RECREATION AREAS OVER THE HOLIDAY WEEKEND. WINDS WILL BE BREEZY WITH GUSTS UP TO 30 MPH AND A FEW ISOLATED HIGHER GUSTS TO 35 MPH. CARE SHOULD BE TAKEN AS BOAT TRAFFIC INCREASES AND PERSONAL FLOTATION DEVICES SHOULD BE USED AT ALL TIMES. BOYD .LONG TERM...SUNDAY THROUGH THURSDAY... A SOUTHWEST FLOW PATTERN ALOFT WILL PROVIDE WARM AND DRY CONDITIONS ACROSS MUCH OF THE REGION IN THE EXTENDED FORECAST. TEMPERATURES SUNDAY WILL REMAIN NEAR THE MID 90S ACROSS MUCH OF WESTERN NEVADA WITH ISOLATED THUNDERSTORMS POSSIBLE MAINLY ACROSS MINERAL COUNTIES AND THE FAR EASTERN EXTENTS OF PERSHING AND CHURCHILL COUNTIES. ACROSS SIERRA VALLEYS LOW TO MID 80S CAN BE EXPECTED. BY TUESDAY AND WEDNESDAY RIDGING WILL BEGIN TO NUDGE ITS WAY BACK ACROSS THE GREAT BASIN WHICH WILL SOLIDIFY THE WARM DRY SOUTHWEST FLOW ALOFT. TEMPERATURES WILL WARM INTO THE MID AND UPPER 90S TUESDAY AND WEDNESDAY WITH TRIPLE DIGITS POSSIBLE IN WARMER VALLEYS ACROSS THE BASIN AND RANGE. AN UPPER LEVEL TROUGH WILL BEGIN TO WORK ITS WAY TOWARD THE SIERRA ON WEDNESDAY AND WILL RESULT IN ENHANCED THERMAL AND PRESSURE GRADIENTS. THIS WILL MATERIALIZE INTO BREEZY WINDS BY WEDNESDAY AFTERNOON WITH AFTERNOON ZEPHYR BREEZES PERSISTING ON THURSDAY. DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THURSDAY WITH TEMPERATURES REMAINING ABOUT 5 DEGREES ABOVE NORMAL. FUENTES && .FIRE WEATHER... STORMS MOVING A BIT QUICKER TODAY WITH CELL SPEEDS OF 10 TO 20 MPH. THIS WILL ALLOW FOR A FEW MORE DRY STRIKES THAN THE LAST COUPLE DAYS. SPOTTERS ON THE GROUND ARE REPORTING HAIL, HEAVY RAIN AND GUSTY OUTFLOWS TO 50 MPH. A FEW STORMS MAY LINGER LATE TONIGHT AND VERY EARLY FRIDAY MORNING NORTH AND EAST OF SUSANVILLE TO FALLON. FOR FRIDAY, A TROUGH OVER NORTHERN CALIFORNIA WILL BRING DRIER AIR AND BREEZY AFTERNOON WINDS TO AREAS WEST OF A LINE FROM BRIDGEPORT TO RENO TO CEDARVILLE. PEAK GUSTS WILL BE NEAR 30 MPH WITH A FEW GUSTS TO 35 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395. AFTERNOON HUMIDITY WILL FALL TO NEAR 15%, BUT DO NOT THINK THE DRYING WILL BE WIDESPREAD ENOUGH FOR A LARGE AREA OF CRITICAL CONDITIONS. AREAS EAST AND SOUTH OF THE BRIDGEPORT TO RENO TO CEDARVILLE LINE WILL CONTINUE TO HAVE A 10-20% CHANCE OF THUNDERSTORMS. STORMS FRIDAY WILL BE DRIER WITH A FEW MORE DRY STRIKES AWAY FROM THE RAIN CORES. FOR THE REST OF THE HOLIDAY WEEKEND, DRY CONDITIONS WITH THE TYPICAL AFTERNOON WINDS OFF THE SIERRA. PEAK GUSTS SATURDAY MAY REACH 30 MPH, WITH LIGHTER WINDS FOR SUNDAY. THUNDERSTORMS CHANCES FALL TO ABOUT 10-15% AND LIMITED TO AREAS EAST OF HIGHWAY 95. OVERNIGHT RECOVERIES WILL DECREASE AND MAY BECOME POOR BY SUNDAY NIGHT ON MID AND UPPER SLOPES. BRONG && .AVIATION... THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. EXPECT ERRATIC WIND SHIFTS FROM OUTFLOW THROUGH THE AFTERNOON. THERE IS ENOUGH INSTABILITY TO SUSTAIN THESE STORMS WELL AFTER THE TYPICAL HOURS OF ACTIVITY. TAKE CARE AROUND THESE STORMS SINCE THEY WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS, AND DANGEROUS LIGHTNING. ALSO, GUSTY WINDS COULD KICK UP QUITE A BIT OF DUST ESPECIALLY EAST OF HIGHWAY 395 AND COULD SIGNIFICANTLY REDUCE VISIBILITIES. THREAT OF THUNDERSTORM ACTIVITY ALONG THE SIERRA AND SIERRA FRONT REDUCES OVER THE NEXT COUPLE OF DAYS AS THE PRIMARY CONVERGENT ZONE SHIFTS INTO CENTRAL NEVADA. WESTERLY WINDS WILL INCREASE FRIDAY AND MAY BE A CONCERN FOR NORTH/SOUTH ORIENTED RUNWAYS AS GUSTS UP TO 30 MPH CREATE ERRATIC CROSSWINDS. FLYING CONDITIONS IMPROVE OVER THE WEEKEND AS WINDS DROP AND DRIER HIGH PRESSURE BUILDS BACK OVER THE REGION. BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT THU JUL 4 2013 CAZ070>073-NVZ001>005-050500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA. THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING. ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER THAN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY BUT STILL REMAIN A LITTLE ABOVE AVERAGE. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Local storm report, Jul 4, 4:59 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
459 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN 1 SSW YERINGTON 38.97N 119.17W
07/04/2013 M0.25 INCH LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 0.25 INCHES OF RAINFALL
IN 15 MINUTES.
0459 PM HAIL FERNLEY 39.61N 119.24W
07/04/2013 M0.25 INCH LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED ADDITIONAL PEA-SIZED
HAIL IN THE FERNLEY AREA.
&&
MCGUIRESpecial weather statement, Jul 4, 5:08 PM PDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 508 PM PDT THU JUL 4 2013 NVZ001-003-004-050045- GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 508 PM PDT THU JUL 4 2013 ...STRONG THUNDERSTORM WEST OF YERINGTON... AT 505 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF YERINGTON...AND MOVING NORTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...PENNY SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MASON...WEED HEIGHTS...YERINGTON... YERINGTON MUNICIPAL AIRPORT...JUNCTION NV 339 AND NV 208 AND ARTESIA LAKE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 3910 11937 3913 11900 3884 11900 3882 11937 TIME...MOT...LOC 0007Z 242DEG 17KT 3898 11926 TF
Special weather statement, Jul 4, 5:28 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
528 PM PDT THU JUL 4 2013
NVZ003>005-050130-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-WESTERN
NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
528 PM PDT THU JUL 4 2013
...THUNDERSTORMS CONTINUE OVER PYRAMID LAKE THROUGH 630 PM...
AT 522 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF PYRAMID LAKE...AND MOVING
NORTHEAST AT 20 MPH. THESE STORMS WILL IMPACT PRIMARILY THE NORTH
HALF OF PYRAMID LAKE THROUGH 630 PM. ALTHOUGH STRONG ERRATIC WINDS
AND LIGHTNING WILL IMPACT BOATERS ACROSS THE ENTIRE LAKE.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE...SUTCLIFFE...THE NEEDLE
ROCKS AND TOHAKUM PEAK.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.
&&
LAT...LON 4021 11962 4027 11940 4006 11929 3994 11951
3995 11970 4012 11980
TIME...MOT...LOC 0026Z 247DEG 16KT 4007 11964
CSLocal storm report, Jul 4, 5:46 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
546 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN 5 W YERINGTON 38.99N 119.26W
07/04/2013 E0.00 INCH LYON NV TRAINED SPOTTER
WEED HEIGHTS...VERY HEAVY RAIN CAUSING MINOR STREET
FLOODING 510 TO 520 PM PDT. PEA TO DIME SIZED HAIL. LIGHT
WINDS, LOTS OF LIGHTNING.
0524 PM FLASH FLOOD FERNLEY 39.61N 119.24W
07/04/2013 LYON NV LAW ENFORCEMENT
LAW ENFORECEMENT REPORTED FLOODING ON MAIN ST. OVER THE
RAILROAD TRACKS, 10 FT. SINK HOLE ON SEA BISCUIT DRIVE
AND CABLE CANYON RD AND 3 FEET OF STANDING WATER 300
YARDS LONG ON SCOTT DRIVE.
0524 PM HAIL 8 N MASON 39.07N 119.19W
07/04/2013 M1.00 INCH LYON NV LAW ENFORCEMENT
1 INCH HAIL REPORTED ON THE NORTHERN SIDE OF MASON VALLEY
AND RELAYED BY LAW ENFORCEMENT.
0545 PM FLASH FLOOD WADSWORTH 39.63N 119.29W
07/04/2013 WASHOE NV DEPT OF HIGHWAYS
NDOT REPORTING I-80 WESTBOUND IS CLOSED DUE TO FLOODING.
&&
MCGUIRELocal storm report, Jul 4, 6:23 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
623 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 3 W YERINGTON 38.99N 119.22W
07/04/2013 E0.00 INCH LYON NV TRAINED SPOTTER
WEED HEIGHTS...ANOTHER PULSE OF VERY HEAVY RAIN 0525 TO
0540. SOME STREET FLOODING, PEA SIZE HAIL.
0550 PM HAIL 1 N YERINGTON 39.00N 119.16W
07/04/2013 E0.25 INCH LYON NV TRAINED SPOTTER
QUARTER INCH HAIL MIXED WITH HEAVY RAIN...VERY LITTLE
WIND.
0550 PM HEAVY RAIN S LEE VINING 37.96N 119.12W
07/04/2013 E0.00 INCH MONO CA TRAINED SPOTTER
VERY HEAVY RAIN. NO HAIL...LIGHT WINDS.
0614 PM HAIL LAHONTAN RESERVOIR 39.46N 119.07W
07/04/2013 M1.00 INCH CHURCHILL NV PARK/FOREST SRVC
A PARK RANGER REPORTED 1 INCH HAIL AT THE LAHONTAN
RESERVOIR.
&&
MCGUIRELocal storm report, Jul 4, 6:29 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
629 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM DEBRIS FLOW WEED HEIGHTS 38.99N 119.21W
07/04/2013 LYON NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MUD, DEBRIS AND SMALL
ROCKS COMING DOWN FROM THE MOUNTAIN DRAINAGES JUST WEST
OF WEED HEIGHTS.
&&
MCGUIREThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:08 PM PDT | Special Weather Statement | REV | Lyon | 37 min |
| Jul 4, 5:28 PM PDT | Special Weather Statement | REV | 62 min | |
| Jul 4, 5:29 PM PDT | Areal Flood Advisory | REV | Douglas, Lyon | 3 hr |
| Jul 4, 5:34 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon, Mineral | 41 min |
| Jul 4, 5:48 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 4, 5:50 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 4, 6:06 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon | 39 min |
| Jul 4, 7:00 PM PDT | Flash Flood Warning | REV | Churchill, Lyon, Storey, Washoe | 2 hr |
| Jul 4, 7:26 PM PDT | Special Weather Statement | REV | Washoe | 34 min |
| Jul 4, 8:42 PM PDT | Special Weather Statement | REV | Pershing | 48 min |
| Jul 4, 9:52 PM PDT | Special Weather Statement | REV | Pershing | 38 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.